Alert archive / Puerto Rico / Flash Flood Warnings in 2016
Flash Flood Warning 26, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 4, 2016, 10:47 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2016, 10:47 PM CDT (03:47 UTC)
- Expired
- Nov 5, 2016, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 68 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
137
WGCA52 TJSJ 050347
FFWSJU
PRC141-050645-
/O.NEW.TJSJ.FF.W.0026.161105T0347Z-161105T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1147 PM AST FRI NOV 4 2016
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UTUADO MUNICIPALITY IN PUERTO RICO...
* UNTIL 245 AM AST
* AT 1139 PM AST...DOPPLER RADAR INDICATED TORRENTIAL RAINFALL HAD
OCCURED OVER AN AREA BETWEEN ADJUNTAS AND PENUELAS. EMERGENCY
MANAGERS OF THE MUNICIPALITY OF UTUADO REPORTED RIO GRANDE DE
ARECIBO OUT OF ITS BANKS NEAR BARRIO GUANICO IN UTUADO.
THEREFORE...FLASH FLOODING IS ALREADY OCCURRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 1831 6666 1823 6671 1824 6674 1831 6671
$$
EM1 follow-up statement
349 WGCA72 TJSJ 050642 FFSSJU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 242 AM AST SAT NOV 5 2016 PRC141-050650- /O.EXP.TJSJ.FF.W.0026.000000T0000Z-161105T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTUADO PR- 242 AM AST SAT NOV 5 2016 ...THE FLASH FLOOD WARNING FOR UTUADO MUNICIPALITY WILL EXPIRE AT 245 AM AST... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 1831 6666 1823 6671 1824 6674 1831 6671 $$ EM ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/: HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 9:21 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 4, 9:21 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1021 PM AST Fri Nov 4 2016 .UPDATE...Shower and thunderstorm activity continued across much of the area through the evening hours due to the combination of an upper level trough and a surface trough across the local area. The doppler radar estimated between 1-2 inches of rain with the evening thunderstorms across portions of southeastern PR and along the Cordillera Central. Several flood and special weather statements were issued across these areas as gusty winds and periods of torrential rainfall affected these areas. Also, a cluster of strong thunderstorms were observed across the Caribbean waters and offshore Atlantic waters. Frequent lightning was detected with this activity and strong gusty winds were also observed across the waters just south of southeastern PR. Minor changes were made to short term grids. Shower and thunderstorm activity across the interior sections of PR should diminish during the next hour. However shower and thunderstorm activity will continue over the waters with a few of them moving under a southerly steering wind flow across the USVI and southern coastal sections of PR. && .AVIATION...Mainly VFR conditions will prevail across most TAF sites through at least 05/12z. However, VCSH/VCTS can be expected across TJPS through 05/06z. Brief periods of MVFR conditions can be expected across TNCM and TKPK through at least 05/12z. Low level winds will continue mainly southeast at 10 to 15 kts with higher gusts in SHRA/TSRA. && .MARINE...Coastal buoys were indicating seas between 3-5 feet during the past few hours and winds from the south/southeast at 15-20 knots with higher gusts near thunderstorms. The combination of an upper trough and a surface trough across the local waters will continue to promote thunderstorm development across the Atlantic and Caribbean waters. && .PREV DISCUSSION... /issued 202 PM AST Fri Nov 4 2016/ SYNOPSIS...Upper level long wave trough with axis extending south across the local area in the northern Caribbean. A strong energy impulse exiting the Atlantic seaboard moving eastward into the north Atlantic. abundant deep layer moisture across the northeast Caribbean. DISCUSSION...The energy/short wave exiting the Atlantic seaboard will result in the long wave trough...mentioned above...deepening across the eastern Caribbean. This will in turn contribute to further destabilize the local atmosphere through the weekend and into the early part of next week. while the upper trough will provide the lifting mechanism...abundant moisture will also provide the fuel for a rather wet period through at least the middle part of next week. Models continue to suggest a rather wet Sunday through Tuesday period. Too early to tell precipitation amounts for the early part of next week...but if current trend persists...this bears watching...especially since grounds are already saturated across Puerto Rico and the USVI. AVIATION...MVFR conds will remain possible at JMZ/JBQ and JSJ till around 04/22z as SHRA/TSRA continues to develop over and north of the Cordillera Central and Sierra de Luquillo. VCTS likely ISX and the Leeward terminals this afternoon. Aft 04/22z, mostly VFR conds at all PR terminals with VCTS expected at USVI and Leeward terminals. ESE winds around 10 knots becoming light and variable overnight. MARINE...surface winds should continue from southeast at 15 knots or less through at least the early part of next week. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 88 78 88 / 20 60 30 60 STT 78 87 79 87 / 50 40 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && 71/13
Hazardous weather outlook, Nov 4, 6:27 AM CDT, 16 hours 20 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 535 AM AST VIERNES 4 DE NOVIEMBRE DE 2016 AMZ710>745-PRZ001>013-051000- SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR- NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE- OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 535 AM AST VIERNES 4 DE NOVIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS BREVES EN RAFAGAS HOY A TRAVES DE LA MAYORIA DE PUERTO RICO AL IGUAL QUE SOBRE VIEQUES Y CULEBRA. PARA ESTA TARDE...LA PROBABILIDAD DE TRONADAS ESTA PARTICULARMENTE ALTA PARA SECTORES DEL INTERIOR OESTE DE PUERTO RICO. .INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELOS. .OLEAJE...OLEAJE PICADO/VIGOROSO DE HASTA 6 PIES SE ESPERA A TRAVES DEL ATLANTICO Y EL PASAJE DE MONA HOY. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO A ALTO DE CORRIENTES SUBMARINAS PARA LA COSTA DEL ATLANTICO DE PUERTO RICO...VIEQUES Y CULEBRA. .CALOR...INDICE DE CALOR SOBRE LO NORMAL SE ESPERAN SOBRE LOS MUNICIPIOS DEL SUR CENTRAL DE PUERTO RICO. .DIAS DOS HASTA SIETE...SABADO A JUEVES UN PATRON DE TIEMPO LLUVIOSO Y INESTABLE SE ESPERA A TRAVES DEL AREA LOCAL DURANTE LOS PROXIMOS DIAS. HAY HUMEDAD ADICIONAL MOVIENDOSE HACIA EL AREA PARA EL FIN DE SEMANA Y LA PARTE TEMPRANA DE LA SEMANA PROXIMA POR LO CUAL AYUDARA EN EL DESARROLLO DE AGUACEROS Y TRONADAS ADICIONALES SOBRE EL AREA LOCAL. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR VIENTOS FUERTES, GRANIZO, INUNDACIONES, TROMBAS MARINAS, CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-051000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 525 AM AST JUEVES 3 DE NOVIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS BREVES EN RAFAGAS ESTA TARDE A TRAVES DE LAS ISLAS VIRGENES AMERICANAS. .INUNDACIONES...LLUVIAS FUERTES PODRAN RESULTAR INUNDACIONES URBANAS Y DE RIACHUELOS. .OLEAJE...OLEAJE PICADO/VIGOROSO DE HASTA 6 PIES SE ESPERA A TRAVES DEL ATLANTICO HOY. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA COSTA NORTE DE SAN TOMAS Y SANTA CRUZ. .DIAS DOS HASTA SIETE...SABADO A JUEVES UN PATRON DE TIEMPO LLUVIOSO Y INESTABLE SE ESPERA A TRAVES DEL AREA LOCAL DURANTE LOS PROXIMOS DIAS. HAY HUMEDAD ADICIONAL MOVIENDOSE HACIA EL AREA PARA EL FIN DE SEMANA Y LA PARTE TEMPRANA DE LA SEMANA PROXIMA POR LO CUAL AYUDARA EN EL DESARROLLO DE AGUACEROS Y TRONADAS ADICIONALES SOBRE EL AREA LOCAL. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR VIENTOS FUERTES, GRANIZO,INUNDACIONES, TROMBAS MARINAS, CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Special weather statement, Nov 4, 6:57 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
757 PM AST FRI NOV 4 2016
PRZ002>004-050100-
NORTHEAST-EASTERN INTERIOR-SOUTHEAST-
757 PM AST FRI NOV 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SAN LORENZO...GUAYAMA...
ARROYO...PATILLAS...YABUCOA...JUNCOS...HUMACAO...LAS PIEDRAS...
MAUNABO AND CAYEY MUNICIPALITIES...
AT 746 PM AST A CLUSTER OF STRONG THUNDERSTORMS WERE PRODUCING WINDS
IN EXCESS OF 40 MPH, TORRENTIAL RAINFALL, AND DANGEROUS LIGHTNING
STRIKES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE THUNDERSTORMS AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. SMALL HAIL ARE POSSIBLE WITH THIS STORM AS WELL AS
STRONG GUSTY WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1797 6607 1796 6610 1807 6615 1816 6589
1809 6579 1809 6580 1807 6580 1806 6583
1805 6583 1797 6599 1798 6600 1798 6602
1795 6605
TIME...MOT...LOC 2346Z 240DEG 0KT 1799 6597
CASTROSpecial weather statement, Nov 4, 7:02 PM CDT, 3 hours 45 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 750 PM AST VIERNES 4 DE NOVIEMBRE DE 2016 PRZ002>004-050100- NORESTE-ESTE INTERIOR-SURESTE- 750 PM AST VIERNES 4 DE NOVIEMBRE DE 2016 ...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS... SAN LORENZO...GUAYAMA... ARROYO...PATILLAS...YABUCOA...JUNCOS... HUMACAO...LAS PIEDRAS...MAUNABO Y CAYEY... A LAS 7:46 PM AST...UN GRUPO DE TRONADAS FUERTES ESTABA PRODUCIENDO VIENTOS EN EXCESO DE 40 MPH...LLUVIAS TORRENCIALES...E IMPACTOS DE RAYOS PELIGROSOS. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. GRANIZO PEQUENO ES POSIBLE CON ESTA TORMENTA AL IGUAL QUE VIENTOS EN RAFAGA FUERTES. RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TROMENTA. LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO. CASTRO/ICOLONPAGAN
Local storm report, Nov 4, 8:49 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
949 PM AST FRI NOV 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM FLOOD ARROYO 17.97N 66.06W
11/04/2016 ARROYO PR PUBLIC
URBAN FLOODING WAS REPORTED AT CUATRO CALLES SECTOR AND
BARRIO ANCONES.
&&
FCASTROSpecial weather statement, Nov 4, 8:54 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 954 PM AST FRI NOV 4 2016 PRZ001-004-006-007-009-050300- PONCE AND VICINITY-SAN JUAN AND VICINITY-CENTRAL INTERIOR-EASTERN INTERIOR-WESTERN INTERIOR- 954 PM AST FRI NOV 4 2016 ...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT ADJUNTAS...PONCE... COMERIO...COROZAL...CIDRA...COAMO...MOROVIS...CIALES...JAYUYA...JUANA DIAZ...OROCOVIS...NARANJITO...UTUADO...BAYAMON...VILLALBA... BARRANQUITAS AND AIBONITO MUNICIPALITIES... AT 952 PM AST A CLUSTER OF STRONG THUNDERSTORMS WERE PRODUCING WINDS IN EXCESS OF 40 MPH...TORRENTIAL RAINFALL...AND DANGEROUS LIGHTNING STRIKES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE THUNDERSTORMS AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 1806 6660 1827 6681 1833 6621 1818 6619 TIME...MOT...LOC 0152Z 240DEG 49KT 1824 6639 CASTRO
Special weather statement, Nov 4, 9:02 PM CDT, 1 hour 45 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 954 PM AST VIERNES 4 DE NOVIEMBRE DE 2016 PRZ001-004-006-007-009-050300- PONCE Y VECINDAD-SAN JUAN Y VECINDAD-CENTRAL INTERIOR-ESTE INTERIOR-OESTE INTERIOR- 954 PM AST VIERNES 4 DE NOVIEMBRE DE 2016 ...UN GRUPO DE TRONADAS FUERTES AFECTARA LOS SIGUIENTES MUNICIPIOS... ADJUNTAS...PONCE...COMERIO...COROZAL...CIDRA... COAMO...MOROVIS...CIALES...JAYUYA...JUANA DIAZ...OROCOVIS... NARANJITO...UTUADO...BAYAMON...VILLALBA...BARRANQUITAS Y AIBONITO... A LAS 9:52 PM AST...UN GRUPO DE TRONADAS FUERTES ESTABA PRODUCIENDO VIENTOS EN EXCESO DE 40 MPH...LLUVIAS TORRENCIALES...E IMPACTOS DE RAYOS PELIGROSOS. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. GRANIZO PEQUENO ES POSIBLE CON ESTA TORMENTA AL IGUAL QUE VIENTOS EN RAFAGA FUERTES. RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TROMENTA. LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO. CASTRO/ICOLONPAGAN
Local storm report, Nov 4, 9:42 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1042 PM AST FRI NOV 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST NARANJITO 18.31N 66.25W
11/04/2016 U0 MPH NARANJITO PR PUBLIC
PUBLIC REPORTED A FALLEN TREE OVER ELECTRIC CABLES IN
CARR 811, KM 3.7 BO. CEDRO ABAJO IN NARANJITO.
&&
ICOLONThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 4, 7:36 PM CDT | Special Marine Warning | JSJ | 54 min | |
| Nov 4, 7:46 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Nov 4, 8:29 PM CDT | Special Marine Warning | JSJ | 91 min | |
| Nov 4, 8:39 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 4, 8:54 PM CDT | Special Weather Statement | JSJ | 66 min | |
| Nov 4, 10:50 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 4, 11:45 PM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Nov 5, 10:27 AM CDT | Special Weather Statement | JSJ | 48 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.